Cymbalta???

Discussion in 'Fibromyalgia Main Forum' started by maggie428, Apr 23, 2006.

  1. maggie428

    maggie428 New Member

    Hi~~~~Have been taking Cymbalta for 4 days now and my ears are ringing and I feel like I am out in left field. Wondering if anybody out there is taking this med and what have been the results? I just went out to walk a bit but I can just make it up the block and back. My legs feel so heavy. I guess the more I walk hopefully it will get better!!?? My arms and neck also ache. I have FM!!!! What a bummer as I use to walk around the block in 10 minutes ( 1/2 mile )
  2. UnicornK

    UnicornK New Member

    It makes a difference. I take mine (90mg) just before I go to bed. It helps me sleep, and also helps with some of the night pain. My pain doc prescribes it for me.

    Good luck and God Bless.
  3. glenda2

    glenda2 New Member

    maggie428

    i take cymbalta and i love it i have always had ringing in the ears and dizzness light headed ect... so it didn't bother me i do believe that it can be a side effect but it should go away in 1 or 2 weeks if you can stand it that long.


    it may not take that long i have had side effects from other meds. and it says 1 or 2 wks. but it didn't kast that long. i would give it awhile it works great for me.

    you prbably should not drive that way. do you work? can someone take you?

    glenda
  4. maggie428

    maggie428 New Member

    Gosh~~~thanks for your encourgement. I will try to hang in there. You all said the drug worked good for you. Does it give you more energy? I guess it just takes time to take effect. My Doctor said about 2 weeks. I am taking 30 mg. I have to take it in the morning as at night I take Clonazepam and Zanaflex because I have a head tremor. This tremor being Spasmodic Tortcollis. These 2 drugs help me sleep at night. Getting back to the Fibro does the Cymbalta help with the aches and pains??
  5. UnicornK

    UnicornK New Member

    Ask your doc why you can't take cymbalta at night. It is an antidepressant, not a "sleep medication", although it does help with sleep.

    God Bless.
  6. Bambi

    Bambi New Member

    antidepressant and shouldn't have much effect on pain. BUT, some seem to find some pain relief from the antidpressants..they did NOTHING for mine though. When it DOES help with pain is it only the SSRI's that help or ???, I get confused with all that.
    I know they tried me on several SSRI's before I found one that I could even tolerate. Oh well, they didn't help me with anything and eventually caused problems anyway. The only one I take is the Trazadone for sleep and IT does work and causes me no side effects. Not much help from THIS post. LOL!
  7. glenda2

    glenda2 New Member

    is an antidepressent but it also has something it it for diabetics with leg pain.
  8. lenasvn

    lenasvn New Member

    It is also prescribed for neuropathy. Some of us have that, and this is why my doc prescribed it for me (my arms are useless). I am still waiting to get it filled. I am not sure, my system is so run down and I wonder what it will do. I guess I'll give it a try.
  9. jenni4736

    jenni4736 New Member

    Maggie,

    I started on Cymbalta about two months ago. I never had the ringing in the ears but I did experience a bit of balance issues for a week or so. As someone mentioned it is an antidepressant but it really has helped me quite a bit with my general over all being. Maybe because my mind "feels" better the pain doesn't seem quite so bad.

    Anyway, I take it at night. It is known to cause drowsiness and helped my sleeping patterns too. I have upped my dose and currently up to 120mg. per day (at night) since my bad cycle has continued for so long now. I think my Dr hopes to use this dosge to help stabalize this flair.

    I take many other meds as well...but this has helped quite a bit. If you can stand it a few more days I think there is a good chance you will like the benefits.

    jenni
  10. hot-tubgirl

    hot-tubgirl New Member

    i have been taking it about 3 weeks now. Has anyone out there noticed feeling more hot and sweating more? Granted, I live in Florida and it's heating up now, but i feel like i'm having one meltdown after another. h-girl
  11. jen_miester27

    jen_miester27 New Member

    i was wondering about the sweating as well, im on 60mg, and am waking up in the middle of the night and morning sweaty. i hate that feeling. im usually cold too, and i have been feeling hotter lately. im thinking it is from the cymbalta. that is the only med im taking. who knows!
  12. SherrieTeacup

    SherrieTeacup New Member

    and i also take Lyrica all at night. I find when i take thing at night if there are any side effect i don,t feel them because i am sleeping. It has helped my burning pain. I take 90 Mg
    Sherrie
  13. 69mach1

    69mach1 New Member

    i was sweating in areas i never sweated before,,in between the inner legs, booty crack underarms whole darn body...i would get flsuing and hot flashes.. gained weight on itm
    not for me...i'm off it now...and better...didn't work on any of my pain...

    jodie
  14. tonakay

    tonakay New Member

    I agree with Jodie. Cymbalta is the only AD I have ever tried and I only did so because it was supposed to help with pain. I took 60mg for 4 months. I had the severe sweating problem and also gained weight. I went off cold turkey and glad I'm done with this drug. Like most of the rest of us I was willing to try anything new to get my life back.

    Best Wishes,
    Tona
  15. 1horse

    1horse New Member

    cymbalta can cause the dizziness but it should get bett as you get use to it.. this is an antidepressant but also has properties in it that helps diabetics with the pain they get from neuropathy ..Hopefully it will help with pain and depression..good stuff...Peg
  16. maggie428

    maggie428 New Member

    For your input. Not sure where I am going at this point. this is my 5th day and when I get up in the morning, Oh boy I am out in left field as I said before. Will consider talking to the Doc about taking Cymbalta at night. But then I am not sure if everyone is taking the delayed release capsules as I am. So the way I figure it, the drug is releasing into my system for 24 hours. The ringing in my ears seems to be better ( it is still there but not as loud ). So that is good. I will try this for a little bit longer and see what happens. What I need is something for the stiffness and more energy. It seems that the dose that I am taking is quite small compared to what some of you have said you are taking. Thanks again and Good Luck to all of you as this is not easy!!!!!!